MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Fluid/Blood Leak (1250); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from the healthcare provider (hcp) via the company representative (rep) regarding a patient receiving intrathecal baclofen (gablofen) 500 mcg/ml at 50 mcg/day via an implantable pump.It was reported that per the managing clinic, the patient developed unexpected withdrawal symptoms during normal use.Per the managing clinic, the patient experienced a fall (date unknown) prior to experiencing withdrawal symptoms.A catheter dye study was attempted (date unknown), but per the managing clinic the catheter could not be aspirated.The existing catheter was found to be leaking at or near the collet between the pump and spinal segments.A catheter revision was scheduled to troubleshoot the implanted system and revise if necessary.Upon opening the pocket, free fluid was observed around the pump.The surgeon then aspirated the catheter via the catheter access port of the old pump and 3ml of clear fluid was withdrawn.However, the surgeon also noticed a clear fluid welling up around the collet between the spinal and pump segments and opted to revise the catheter with a new 8784 revision kit.The pump was also replaced prophylactically, but no complaints were made regarding the pump.The issue resolved at the time of this report.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8780 lot# serial# (b)(6), implanted: (b)(6) 2017, explanted:.Product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: (b)(6) 2018, udi#: (b)(4).H3.The returned pump was subjected to a series of standard tests that include but is not limited to visual inspection, alarm output, motor function, and dispense testing.The returned device passed all testing in the laboratory and no anomalies were identified.The returned catheter was subjected to a series of standard tests that include but is not limited to visual inspection, patency testing, and pressure testing.Analysis identified a kink in the catheter body.Analysis identified a hole in the catheter body.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50896472
Report Number3004209178-2026-16297
Device Sequence Number17642644
Product Code LKK
UDI-Device Identifier00763000634100
UDI-Public(01)00763000634100(17)250414
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2025
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale